Montana, 2007Winter Storm in Montana, February 19 to 20, 2007
February 19 to 20, 2007 · NWS MSO · 2 events in 2 counties and zones
On February 19 and 20, a winter storm event brought heavy snow and gusty winds to portions of Northwest Montana. Poor visibility in blowing snow was reported by Montana DOT.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On February 19 and 20, a winter storm event brought heavy snow and gusty winds to portions of Northwest Montana. Poor visibility in blowing snow was reported by Montana DOT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Feb 19, 2:14 PM MST, 46 minutes earlier.
Area forecast discussion, Feb 19, 2:14 PM MST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
214 PM MST MON FEB 19 2007
.DISCUSSION...VIGOROUS PACIFIC WEATHER SYSTEM CURRENTLY PUSHING
THROUGH THE IDAHO PANHANDLE AND INTO NORTHWEST MONTANA THIS HOUR.
THIS SYSTEM WILL BE THE MAIN WEATHER FEATURE THROUGH THE NEXT 24
TO 36 HOURS. THE NORTHERN PORTION OF THE REGION WILL BE AFFECTED THROUGH
TUESDAY WITH HEAVY MOUNTAIN SNOW AND STRONG WINDS. WINTER
HIGHLIGHTS REMAIN IN PLACE AND TIMING LOOKS ON TRACK. THAN THE
FOCUS WILL SHIFT TO THE SOUTH TUESDAY NIGHT THROUGH WEDNESDAY AS A
COLD FRONT ASSOCIATED WITH THE SYSTEM PUSHES THROUGH. THE MODELS
ARE NOW SHOWING SOME INCONSISTENCIES WITH THE FINAL POSITION OF
THE FRONT AND SUBSEQUENT PRECIPITATION ALONG IT. NAM IS CONTINUING
PREVIOUS FORECAST STALLING THE FRONT OVER THE SOUTHERN CLEARWATERS
THROUGH THE BITTERROOT/SAPPHIRE MOUNTAINS AND THE BUTTE/PINTLAR
REGIONS WHILE THE GFS MOVES IT SOUTH OF LEMHI COUNTY. PREVIOUS
FORECAST LEANED MORE WITH THE STALLING SCENARIO AND HAS A WINTER
WEATHER WATCH FOR THE ABOVE MENTIONED LOCATIONS AS A RESULT. SINCE
THIS FEATURE IS STILL OFF THE COAST AND STILL 36 HOURS OUT...DO
NOT FEEL CONFIDENT PICKING ONE MODEL OVER THE OTHER. WILL
THEREFORE CONTINUE THE WATCH AND MORE PESSIMISTIC FORECAST.
INCREASED PRESSURE GRADIENTS...AND STRONG MID LEVEL WEST WINDS
WILL KEEP MANY VALLEY LOCATIONS SHADOWED. BEST OPPORTUNITY TO
RECEIVE PRECIPITATION IN THE VALLEYS WILL BE AS THE FRONT MOVES
THROUGH LATE TUESDAY AFTERNOON AND TUESDAY EVENING.
WITH THE GOOD SOUTHERLY SURFACE GRADIENT AND STRONG MID LEVEL
WINDS...THE LOWER SALMON RIVER REGION THROUGH THE CAMAS PRAIRIE
STILL LOOKS ON TRACK TO GET ADVISORY LEVEL WINDS THIS EVENING
THROUGH TUESDAY.
WEDNESDAY NIGHT AND THURSDAY THE STALLED FRONTAL BOUNDARY WILL BE
PICKED UP AND PUSHED NORTHWARD IN THE FORM OF A WARM FRONT
BRINGING WIDESPREAD PRECIPITATION AND WARMER TEMPERATURES.
THURSDAY NIGHT AND FRIDAY THE ASSOCIATED COLD FRONT WILL USHER IN
COOLER TEMPS AND UNSTABLE CONDITIONS. FRIDAY NIGHT WILL SEE A
QUICK BREAK BETWEEN SYSTEMS MAKING FOR MAINLY DRY CONDITIONS.
SATURDAY AND SATURDAY NIGHT ANOTHER UPPER TROUGH WILL PUSH THROUGH
FOR A RETURN TO AN UNSETTLED PATTERN. SUNDAY AND MONDAY THE
FORECAST MODELS BEGIN TO DIFFER IN THEIR SOLUTIONS...THUS LOWERED
CONFIDENCE. BUT IT LOOKS LIKE THE NORTHERN ROCKIES WILL CONTINUE
UNDER AN ACTIVE WEATHER PATTERN.
&&
.AVIATION...AS THE PACIFIC SYSTEM PUSHES THROUGH STARTING THIS
AFTERNOON CLOUD CEILINGS WILL BEGIN TO LOWER AND CHANCES FOR
PRECIPITATION WILL INCREASE. MOUNTAINS WILL BECOME OBSCURED
TONIGHT AND TOMORROW. REDUCED VISIBILITY DUE TO SNOW WILL BE AN
ISSUE AT KGPI BUT RAIN WILL DOMINATE FOR MOST AREAS TO THE SOUTH.
WITH TEMPERATURES NEAR FREEZING RUNWAYS COULD BECOME ICY OVERNIGHT
TONIGHT. WINDS WILL PICK UP AS A RESULT OF THE TIGHTENING
GRADIENT AND COULD CAUSE TURBULENCE DURING FLIGHT...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 8 PM MST
TUESDAY FOR WEST GLACIER REGION.
HEAVY SNOW WARNING UNTIL 5 PM MST TUESDAY FOR KOOTENAI/CABINET
REGION-LOWER CLARK FORK REGION ABOVE 3000 FEET.
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING FOR POTOMAC/SEELEY LAKE REGION.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT
REGION.
ID...HEAVY SNOW WARNING UNTIL 1 AM PST WEDNESDAY FOR NORTHERN
CLEARWATER MOUNTAINS.
WIND ADVISORY FROM 7 PM THIS AFTERNOON TO 1 PM PST TUESDAY FOR
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE
REGION.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...MEAD
LONG TERM....GILCHRIST
AVIATION...FOSTERHazardous weather outlook, Feb 19, 2:30 PM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
230 PM MST MON FEB 19 2007
IDZ009-010-200930-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
230 PM MST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...TONIGHT
SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ARE EXPECTED TODAY
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY NIGHT AND WEDNESDAY...MODERATE SNOWFALL AMOUNTS ARE
POSSIBLE OVER HIGHER TERRAIN AS A COLD FRONT STALLS OVER THE
AREA. TRAVEL FROM NORTH FORK TO OVER LOST TRAIL PASS MAY BE
IMPACTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ007-008-200930-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
130 PM PST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...TONIGHT
SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ARE EXPECTED TO DEVELOP
LATER THIS EVENING AND TONIGHT AS WEATHER SYSTEM APPROACHES THE AREA.
GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP DURING THE EVENING SOUTH
OF HIGHWAY 12. A WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT INTO
TUESDAY...PLEASE SEE GTFNPWMSO FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY SOUTH WINDS ARE EXPECTED TO DIMINISH BY MID DAY TUESDAY. TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT...MODERATE SNOWFALL AMOUNTS ARE
POSSIBLE OVER HIGHER TERRAIN ABOVE 3000 FEET...AS A COLD FRONT
STALLS OVER THE AREA. TRAVEL FROM GRANGEVILLE OVER THE WHITE BIRD
GRADE MAY BE ESPECIALLY IMPACTED BY THIS EVENT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, Lower Clark Fork Region
- When
- February 19, 3:00 PM MST to February 20, 5:00 PM MST
- Where
- Lower Clark Fork Region forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.286, -114.685 (the zone’s center; the record gives no point)
Total new snowfall amounts ranged from 5 inches in the valleys up to 15 inches in the mountains. Wind gusts averaged 27 to 39 mph and caused areas of blowing and drifting snow. The highest wind gust reported was 59 mph at Thompson Falls.
Winter Storm, West Glacier Region
- When
- February 19, 5:00 PM MST to February 20, 10:00 PM MST
- Where
- West Glacier Region forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.971, -114.069 (the zone’s center; the record gives no point)
Total new snowfall amounts ranged from 4 to 7 inches in the valleys up to 11 inches in the mountains. Wind gusts of 25 to 40 mph caused areas of blowing and drifting snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Colorado, February 19 to 20, 20078 events
- Cold in New Jersey, February 19, 20075 events
- Cold in Pennsylvania, February 19, 20075 events
- Astronomical Low Tide in New Jersey, February 19, 20074 events
- Astronomical Low Tide in New Jersey, February 19, 20074 events
- Extreme Cold in Florida, February 19, 20073 events
- Astronomical Low Tide in Pennsylvania, February 19, 20072 events
- Heavy Snow and Sleet in Oregon, February 19 to 20, 20072 events
- Heavy Snow in Idaho, February 19 to 20, 20072 events
- Winter Storm in Idaho, February 19 to 20, 20072 events
- Flood in California, February 19, 20071 event
- Heavy Snow in Nevada, February 19, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15036, 15033.